MAUDE Adverse Event Report: TORNIER INC PERFORM COCR HUMERAL HEAD 43X16; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED

TORNIER INC PERFORM COCR HUMERAL HEAD 43X16; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED
Catalog Number DWN4316
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "subject: (b)(6) phs study.Early failure of the anatomical prosthesis: the participant experienced an early failure of the anatomical prosthesis.X-rays of the left shoulder (a.P., outlet, axial) from (b)(6) 2024 revealed an increase in anterosuperior escape, especially visible on the axial images, with an acromiohumeral distance (ahd) of approximately 5 mm.The prosthesis remained firmly in place.The surgeon does not yet confirm the relatedness.The plan was to do a conversion to an inverse prothesis with the stem remained.The revision surgery (conversion from anatomic to inverse prothesis) was conducted on (b)(6) 2024.
 
Event or Problem Description
As reported: "subject: 008-037 phs study early failure of the anatomical prosthesis: the participant experienced an early failure of the anatomical prosthesis.X-rays of the left shoulder (a.P., outlet, axial) from 20.08.2024 revealed an increase in anterosuperior escape, especially visible on the axial images, with an acromiohumeral distance (ahd) of approximately 5 mm.The prosthesis remained firmly in place.The surgeon does not yet confirm the relatedness.The plan was to do a conversion to an inverse prothesis with the stem remained.The revision surgery (conversion from anatomic to inverse prothesis) was conducted on 25 sep 2024.".
 
Additional Manufacturer Narrative
Please note correction to the following sections following product return: d1 product long description d2a/b product code and common device name d4 catalog #, lot/serial #, and gtin the reported event could be confirmed based on the medical expert opinion and since the product was returned for evaluation and matches the alleged failure mode.A review of the x-rays by the medical expert stated the device was used as intended.The reported issue is confirmed and the x-ray indeed shows superior humeral migration over time which is indicative for progressive rotator cuff failure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material manufacturing or design related problems were found during the investigation.Based on investigation and formal medical expert opinion the root cause was attributed to patient related issue since the implant was placed correctly and still well-fixated at the time of the ae that led to the revision.If the device is returned or any further information is provided the complaint report will be updated.

Brand Name
PERFORM COCR HUMERAL HEAD 43X16
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20640358
Report Number0001649390-2024-00634
Device Sequence Number17993152
Product Code PAO
UDI-Device Identifier00846832084173
UDI-Public00846832084173
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWN4316
Device Lot Number3323AX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight90 KG